MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH T-PAL SPACER APPLICATOR HANDLE; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR

OBERDORF SYNTHES PRODUKTIONS GMBH T-PAL SPACER APPLICATOR HANDLE; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Catalog Number 03.812.001
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020 during a transforaminal lumbar interbody fusion (tlif) procedure with matrix screws and transforaminal posterior atraumatic lumbar (tpal) cage, both inserters failed to engage with the shaft of the trials making it difficult for them to straighten and stiffen the trials.The applicator knob came off from the inserter when attempting to tighten the trial.The procedure was completed by exchanging the knobs of the applicators.There was a surgical delay greater than fifteen (15) minutes.There is no further information available.Concomitant devices reported: unknown matrix screws (part# unknown, lot# unknown, quantity# unknown).This report is for one (1) t-pal spacer applicator handle.This is report 5 of 6 for (b)(4).
 
Event or Problem Description
Concomitant devices: unknown matrix screws (part# unknown, lot# unknown, quantity# unknown).Unknown cage/spacers: t-pal (part# unknown, lot# unknown, quantity# 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5.D11.H6: reviewing attached picture, the complaint description can be confirmed that the threaded part of these tpal-instruments are damaged.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
T-PAL SPACER APPLICATOR HANDLE
Common Device Name
INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10408780
Report Number8030965-2020-06004
Device Sequence Number2567407
Product Code MAX
UDI-Device Identifier07611819405813
UDI-Public(01)07611819405813
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151276
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.812.001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APPLICAT OUT SHAFT.; APPLICATOR INNER SHAFT.; APPLICATOR INNER SHAFT.; APPLICATOR KNOB.; APPLICATOR KNOB.; UNK - CAGE/SPACERS: T-PAL.; UNK - LOCKING/SET SCREWS: MATRIX.; UNK - LOCKING/SET SCREWS: MATRIX.; APPLICAT OUT SHAFT; APPLICATOR INNER SHAFT; APPLICATOR INNER SHAFT; APPLICATOR KNOB; APPLICATOR KNOB; UNK - LOCKING/SET SCREWS: MATRIX